Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-61010

Frei, P; Weber, A; Geier, A; Mertens, J C; Kohler, S; Rogler, G; Mullhaupt, B (2011). Lessons from a transplant patient with diarrhea, cryptosporidial infection, and possible mycophenolate mofetil-associated colitis. Transplant Infectious Disease, 13(4):416-418.

[img]Published Version
PDF (Article in press) - Registered users only
685kB

View at publisher

Abstract

Diarrhea in a transplant recipient may be caused by infection, metabolic problems, or adverse drug effects. The immunosuppressive drug most frequently associated with diarrhea in transplant recipients is mycophenolate mofetil (MMF). We present the case of a patient with 2 potential explanations for diarrhea lasting several weeks, which occurred years after liver transplantation. Whereas stool samples were positive for cryptosporidia, the histopathological findings were compatible with MMF colitis. However, diarrhea resolved after treatment of cryptosporidial infection, despite continued MMF medication. This case shows that histopathological findings of MMF colitis may be misleading and do not prove that diarrhea is drug induced.

© 2011 John Wiley & Sons A/S.

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

1 download since deposited on 03 Mar 2012
0 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, further contribution
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Institute of Surgical Pathology
04 Faculty of Medicine > University Hospital Zurich > Clinic for Gastroenterology and Hepatology
DDC:610 Medicine & health
Language:English
Date:2011
Deposited On:03 Mar 2012 12:42
Last Modified:08 Dec 2013 08:11
Publisher:Wiley-Blackwell
ISSN:1398-2273
Publisher DOI:10.1111/j.1399-3062.2011.00653.x
PubMed ID:21615846

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page